frequency and pain? The neurologist has me taking 100 mg Topamax and 25 mg amitriptyline to "prevent" migraines. However, I do not think that the amitriptyline really has much of an affect one way or the other because when I ran out of that med and was only taking the Topamax for about a week and a half I still felt the same. I also take Axert to manage the pain when I do have a migraine because OTC medications (tylenol, advil, etc) do not work. Hydrocodone does not even help when I am having a really bad migraine headache. My migraines are different than most because light, sound, and movement do not bother me unless it is really excessive (like my kids running through the house screaming at the top of their lungs or the sun shining directly in my eyes for a long period of time). However, the pain is so severe at the back of my head between my ears that it hurts to lay my head down on my pillow. So I am wondering if this is why the doctor has me taking both the topamax and the amitriptyline for prevention and the axert for pain or if it is because that is what my pcp originally put me on before I was checked for migraines. When I have asked the doctor all I am told is to notify her if my symptoms change. I do not get a direct answer as to why all the meds.Any thoughts or suggestions?
Are you saying that your "new" Dr. has put you on the same medications that a previous Dr. had you on prior to your diagnosis of migraine headaches? If that is the case, then you need to find a new Dr. right away that is willing to have you tested for things that can cause the symptoms you spoke of. If you don't have "normal" migraines (your words) and are being prescribed pills for things that, to my knowledge, are not ordinarily used in tx of migraines, there must have been a reason your previous Dr. did that. There is no reason that Hydrocodone should work w/a migraine, it's not meant for migraines.
There is a drug specifically for migraines and cluster headaches and although i think i know the exact spelling of it, since I am not certain, i will not write it out and ask that someone else that knows what I am speaking of will do so, but often times, for real migraines, it's necessary to give yourself a shot in the thigh, it's an easy procedure, made in a way that makes it very easy to do, and i cannot imagine why you have not been givin the medication I am speaking of either in pill form or in injection form unless a Dr. felt there was something other than migraines going on. In that case, you need to have a cat scan or MRI to find out why you are getting these headaches which could be a symptom of a million different things. Who told you they were migraines in the first place? Please check with another Dr. and if at all possible, get an MRI or cat scan to find out what is going on to give you this pain in your head. Good luck and let us know what happens, please. p.s. I am most certain the drug is called Imiprex, call a pharmacy and ask them the correct spelling and some info on why it is used for migraines if you can and maybe they can help you understand why your other drugs are not working, but you really must see a Dr. that cares enough to have you checked out thorougly for other conditions. Any Dr. that will not give you a direct answer to your questions is not a Dr. you need to be going to. Take care, and if Axert is the new med they are using now for migraines, then excuse my lack of knowledge regarding that, sometimes the old drugs are better than the new ones, but find out what the real problem is first of all. Take care. Dede
Yes, I too am prescribed 3 different meds for migraine. Zonegran (after being switched from topamax), cymbalta (after trying amitriptyline and finding I was allergic to it!) And then imitrex as an abortive. I tolerate the zonegran way better than the topamax and hope the topamax works well for you. It nearly ruined my life for 2 years. Hope this helps! Xo
Im not sure about 3 med for migraines but I take 2 myself. I take the max dose of Topamax, 400mg a day as a preventive. I also have Imitrex 100mg to take at the onset. I also have Valium 2mg to help relax me when its really bad. I have terrible light and sound sensitivity during my migraines. I get tense all over some times, esp between my neck and shoulders. Im not sure if this helps you or not. Its just my two cents. I wish you luck in finding a resolution.
I had really bad migraines for 30 years now. Finally a Neurologist prescribed me Zomig 5mg nasal spray. It works for me very quickly. There is some side effects but they go away after a day. It's worth it to not get these terrible migraines. I cannot have certain migraine pills because I am on Moai meds so it makes it very hard to get something that helps.
I would get an appointment with a Neurologist for sure. He will be able to help you better than a GP.
Yes. However it sounds like it is time for you to find a new Neurologist. When doctors don't answer your questions about your own well being it is time to move on. You should also talk with your new doctor about getting off of the Topamax as it is a very bad drug. It effects your thinking and has other cognitive problems. There are other and newer drugs that should help you in lieu of Topamax.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does anyone else take three different prescriptions to manage the pain of migraines? The neurologist
Posted 24 Jul 2010 • 3 answers
Posted 17 Mar 2011 • 1 answer
Posted 14 Feb 2012 • 1 answer
Posted 20 Jul 2013 • 8 answers
Posted 22 Aug 2016 • 0 answers